• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Update on "a delicate matter"

Harold Hill

Registered User
May 12, 2007
20
London
The care home were dispensing my wife's Parkinson's disease drugs within a 9 hour period, when she is used to getting them over a 24 hour period. This despite my express instruction that "3 doses a day means over a 24 hour period, not just hours of daylight"

Excessive libido is a well known side effect of PD medication. This coupled with the loss of inhibition with dementia has proved to be rather challenging. Now they know too, the hard way, so I hope things will soon settle down.

On the funny side of things, it has rather livened up some of the residents at the home.......
 

jenniferpa

Registered User
Jun 27, 2006
39,448
Oh dear Harold. You would think they would've had some inkling that not following a medication regime might have had some effect. I bet they won't make that mistake again. On the other bright side is that she probably couldn't have taken advantage of the other side-effect: pathological gambling.

I so glad that things have quieted down, or at least there is some hope that they soon may.

Jennifer
 

Lucille

Registered User
Sep 10, 2005
542
Hello Harold

Glad you've sorted out your wife's meds, as if you haven't enough to contend with. I'm amazed at the misunderstandings that go on over tablets. Good job you're on the ball.

I did have a giggle about some of the residents being 'livened up' :)
 

Harold Hill

Registered User
May 12, 2007
20
London
Gambling

I bet its 50:1 against them recognising that obsessive gambling is another side effect of PD medication.
:D
 

Grannie G

Volunteer Moderator
Apr 3, 2006
71,070
Kent
Dear Harold,

I`m so pleased the solution has been found, it shows how easily instructions can be misinterpreted.

A German au pair, was setting her alarm during the night, and waking up the household, because she needed to take her medication `every four hours`.
 

Harold Hill

Registered User
May 12, 2007
20
London
No effect on delicate matter

Seems it may not to do with drug imbalance after all. Just another symptom of decay. Another drug has been dispensed to curb the enhanced libido. We shall see.

This afternoon's visit and conversation has left me completely shattered.

In another life, such worries might seem like blessings. Alas no. Susan is now a stranger to me. I do not know who she is. Damn this disease.

I cannot share this with our son. Or anyone of course.
 

Lucille

Registered User
Sep 10, 2005
542
Hi Harold

Sorry things aren't any better for Susan or you. Please feel free to vent here any time. It's what we're here for.

You take care.